It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


There is a difference between "addict" or "addicted" and "physically dependent." The addict is someone who "craves" the drug for the psychological and physical feelings drugs provide....Warmth, euphoria, confidence, energy, and so on. Physical dependance is also known as tolerance. Dependance is when your body is used to having something and when it goes without, you get withdrawals. Most legitimate pain patients never have issues with addiction. Cafeine, sugar, and many other substances can cause physical dependency....Just ask the heavy morning coffee drinker. People who take plain tylenol or aspirin for headaches or other pain soon find out that it doesn't work as well over time.

Your Doc sounds like he is leery of increasing your dose for all the obvious reasons. If you feel like you are having trouble with the pain, ask to be referred to a pain mgt specialist. They are specifically trained in this area and many, many people live, work and have perfectly normal lives under the care of good pain mgt Docs. However, this is an evolving science, and with all due respect, most GP Docs just can't handle it (or want to).

If you decide to stop taking your meds for whatever reason, there will be an adjustment period as your body has become very accustomed to these meds. The opiates attach themselves to the receptors in your brain and produce endorphins. Therefore, your body stops making it's own endorphins, but will regain the ability once you completely withdraw. The best way is a very slow taper....And I mean very slow....1/2 to 1/4 pill per day and stay at that dose for 4-5 days in a row before reducing again. Since you have a regular supply from your Doc, a good slow taper should be possible. Nothing wrong with going faster, but slower is easier on the body and the brain.

The human body is an amazing thing and will repair itself for life after opiates. However, you'll have to decide whether or not you can tolerate the pain. Also, if you cut back for awhile and give your bod a break, your tolerance and dependance will decrease and you'll probably find that the Norco works better again.

Again, I'd highly recommend a PM specialist. Any long term PM patient needs to eventually move from the Norco anyway whereas to avoid the long term exposure to tylenol. There are many, many options for a good PM Doc to consider and I think you would be remiss without at least trying or listening in an appointment or two.

Good luck and hope this information helps.





All times are GMT -7. The time now is 08:12 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!